Is the hypothyroidism gone?
4 years ago I was diagnosed with Hypothyroidism by my old physician who started me on a synthroid medication. After taking the medication for many months with no real difference to how I felt I chose to stop taking it. I went 11 months without taking the medication. Right around the end of that period I began seeing a new physician who ran some blood work and advised me that my TSH levels were normal. He chose to keep me off the medication and to monitor my levels every 3 months. I have now been off the medication for 2 years and my levels are still fine according to my doctor. How is this explained?
I suggest you speak to your doctor about your concerns. The thyroid is a very important organ in the endocrine system. It plays a large role in many of the functions of our body, including our mood, metabolism, and even brain development in young children through the hormone that it releases. Unfortunately, problems with the thyroid are somewhat common, and symptoms are often quite apparent. For others, however, the symptoms can seem to be just a variation of their normal mood and mood cycles because the changes usually happen over a period of time. For many people, the body will have some inflammation due to either an autoimmune type disorder or other problems in which the thyroid gland can be stimulated inappropriately. Two common conditions include Grave's disease and Hashimoto's thyroiditis, which can both wax and wane over time. The more general term, thyroiditis, is sometimes used to refer to any inflammation or changes to the thyroid gland. With any of these conditions, as well as others, there can be changes in the amount of thyroid hormone that is released. This can either be a short lived phenomena, or can be something that becomes permanent. The best thing to do is discuss this with your doctor. Please speak to your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.